Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
utahjazzfan

Derm didn't give me enough pills

Recommended Posts

When I got my first set of boxes of accutane, there was enough for 30 days. The only problem is my next appointment is about 37 days apart. I tried calling and explaining I needed more pills but they told me it stays in your system for up to a week so I should be fine. Is this normal to take a week off in between visits or did my derm mess up and not give me a long enough prescription in between visits? Right now I'm taking 60mg a day, I weigh 180lbs, and I want to be finished in 5 months to hit my cumulative dose.

Share this post


Link to post
Share on other sites

I would think that it would reduce the effects and process of the drug working on your body. The drug is suppossed to be given for a specific amount of time - 15-20 weeks - basically missing a week would throw this process off. Accutane has a half-life of 10-20 hours > this means that after 10-20 hours the amount of drug in your body (60 mg) is cut in half (now 30 mg).

Since you were taking the drug at 12 hr intervals (twice a day - 30 mg each time) the amount in your system was staying at the indicated level. Now, when the drug reaches its half life and you don't have another dose to take, it will be cut in half again after 10-20 hours, again when it's time to take your next dose, it will be cut in half again, etc. This continues throughout the week, decreasing the levels in your system. I am in no way an accredited health professional, but I am just letting you know how medicine works when you don't take it > obviously its amount decreases.

I would simply, call your provider and let her/him know your concerns: that the drug you are taking has a half-life of 10-20 hours, which is a shorter half-life and that you do not want your body to be depleted of the drug and would rather continue to build on that which is already built up in your body.

Share this post


Link to post
Share on other sites

I put up a stink and got my appointment earlier. I told them I was sick of my face hurting and it was so bad and the appointment would only take 5 minutes. It's so stupid everything you have to go through for this. I know it's about being safe and blah blah blah but it's just a little out of control how many hoops you have to jump through. If you are really worried about it keep trying to get in. All of the reading I have done said it stays in your system for 9 days so I think you will be ok though.

Share this post


Link to post
Share on other sites

Yeah thanks for the replies. I think I'm just going to take my last 2 pills spaced apart until tuesday and when I go in explain to them I don't want a week off from taking it. I figured the lady that answered was just saying that to make her life easier and avoid having to reschedule me or get me an extended prescription.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×